Citation: High on Life. "I Don't Know Why Anyone Would Do This: An Experience with Diphenhydrinate (Dramamine) (exp41184)". Erowid.org. Jul 14, 2008. erowid.org/exp/41184
I've read a ton on online about psychoactives for quite a while now. My main interest has been *safe psychadelics, like lsd, mescaline, and others. But I've read about other drugs as well, simply because I am a curious person and desire knowledge and facts. It feels good to be able to hold a conversation on a variety of topics, including drugs and medicine, with knowledge and facts of the subject.
So anyways, I was reading about various legal OTC medications. Surprisingly, dimenhydrinate was on the list. I'd always considered the stuff more along the lines of asprin and pepto-bismal! Surely no abuse-potential, or whatever you wish to disquise it as. I read most of the general and first time reports, but not many of the bad reports. Looking at the number of submissions in the various fields I don't know why I chose to do this. It's commonly known that with many psychoactives/psychedelics, the users state of mind, strength, and expectations are the most influential factors of whether the user experiences a good or bad trip. I figured the same for dramamine.
Now, I didn't have a horrible trip, and I'm not in therapy or anything. But I wanted to give anyone reading this ONE more reason to not try this drug. IMO it has NO potential for 'fun' or 'enlightenment' in any way whatsoever. The few reports there are that describe dramamine as fun don't really look all that fun to me, and look like they're written by inexperienced 12 year olds who just want to SAY they've had fun on this or that. Now I don't have a lot of drug experience either (other than reading), but I can assure you that this wasn't 'fun', nor had the potential for 'fun'.
I took 300mg, then 300mg an hour or so later. First signs included hyperactivity, I figured it would have been drowsiness, and a fuzzy or jittery feeling. Not good but not bad. Then came the dry mouth. This was definitely bad, but it wasn't that bad. Yet. So eventually I go to my room to play some games on the computer or whatever. By this time this was pretty hard to do, and also I just wasn't very interested in doing it. I was too tired to play. I layed in bed and realized it would be IMPOSSIBLE to go to sleep. Too tired to do anything, but completely unable to go to sleep. Yeah, that's a good feeling. By this time the drymouth had become UNBEARABLE, and I could not go without water for more than 30 seconds. I'd say this was the main reason sleep was impossible.
I layed in bed for a while. I hadn't hallucinated anything, or heard any voices yet. First mental signs on the other hand, were depression. Nothing specific, I was just depressed, and everything around me and everything I looked at seemed dark. It wasn't extreme, giving me thoughts of hurting myself, but it was unpleasant nonetheless. I knew it was from the drug but it really didn't feel like it. I just felt that way, like that's how it was.
So I get up, go take a piss. I realized that I was beginning to have to do this very often. Pissing was possible, but difficult. I figured I'd also be able to look for any other more positive effects better in the light. As far as the rest of my time at my house goes, it was completely uninteresting. I had no hallucinations, not that I wanted any at that point, but I did have some visual distortions. I'd like to point out that these visual distortions were uninteresting an unenjoyable. I can best describe most of them as quantum mechanics on a much larger, visible scale. Points of contrast would 'flicker', and 'twitch', and jump out for just an instant. Some things would be more wave like my arm. I saw what I first thought to be my pulse. My skin would bubble up, and roll, and twitch. It wasn't scary, but again, it was uninteresting and unenjoyable.
I layed down in a different room, that had some low lighting. I looked at a vase of flowers for a while. The leaves would wave, and sometimes twitch unnaturally. While I knew it was fake, visually, it looked completely real and like it was happening. The flowers would also twitch back and forth, and then, they all started blossoming and unblossoming very rapidly, over and over again.
Long story short, not long after, I have someone take me to the ER. ER keeps me for 6 hours or so. They gave me an IV saline drip. I was actually happy to be there because the saline drip got the stuff out of my system much faster, and I knew I wouldn't be able to sleep till it was over. My resting heart rate was 140+, when it's normally 60ish. My blood pressure is normally about 120/80, it was over 160/120. This isn't near-death/damage levels but it shows you that the drug is far from 'completely safe', or physically inactive. If someone had a heart condition, a normal 'psychoactive' dose could possibly be fatal.
Things had a dark tint, not visually, dark as in evil, or depressing, to them for I'd say 2 days afterwards, but not too bad. It wasn't a train-wreck by any means, but it was also absolutely zero fun whatsoever.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.